MAUDE Adverse Event Report: BECTON DICKINSON ECLIPSE LUER-LOK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON ECLIPSE LUER-LOK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305780
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 1ml ll w/ndl eclipse 25x5/8 rb had foreign matter it was reported by the customer that particular needle when i opened the package.There appears to be a blob of some sort of oil or a tarlike substance inside the syringe.Verbatim: rcc received a complaint via email.Email(s) attached.My name is (b)(6) and i have been using your products for my trt therapy for a long time now.I am writing to inform you of potential product contamination on some of your bd eclipse 1ml 25g x 5/8 needles.I noticed something off with this particular needle when i opened the package.There appears to be a blob of some sort of oil or a tarlike substance inside the syringe.Attached are some photos showing lot number, issue and the invoice for the products when i purchased them.I have never noticed this before but it is quite concerning having an unknown substance inside a syringe that is supposed to be sterile.I will inspect the syringes closer before each use going forward.I wanted to let someone know what i found in hopes it can be investigated and the contamination issue resolved.My phone number is (b)(6) should you have any further questions.Also, i am still in possession the product in question and i have approximately a box and a half of these needles left.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the photos.The 1 ml syringe part is purchased from bd canaan.Bd canaan had been notified of this complaint for investigation.Four photos of a 1ml luer-lok syringe were received and evaluated.Two photos show the top web side of the package, with one being a close-up image showing all applicable product information.The next two images show one loose syringe from different angles having brown discoloration on the barrel consistent with burn marks embedded.The condition observed is non-conforming per product specification.A notification for this defect was written during the production of this batch.A requalification was performed, and the line cleared of defects.However, it is possible a limited number of pieces with this condition were able to escape detection.The root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.Per procedure, after start up, all molded parts are scrapped until no degraded plastic is observed.If this is not performed thoroughly a piece with this condition can get through.This type of defect is cosmetic and does not pose risk to the customer.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
ECLIPSE LUER-LOK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24201380
Report Number2243072-2026-00048
Device Sequence Number5420291
Product Code FMI
UDI-Device Identifier00382903057801
UDI-Public(01)00382903057801(11)250116(17)291231(10)4361976
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305780
Device Lot Number4361976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown